Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
John Alex Worhopper

Does acne medication make acne worse?

Recommended Posts

So, before I ever started treating acne I only had a very mild case. Now whenever I apply benzoyl and clindamycin my acne gets somewhat better but it never gets to be as good as it was before I ever started treating it. Could it be that somehow using topicals hinders the body's own immune response? Also perhaps benzoyl peroxide promotes inflammation, thereby making acne worse? What do you think?

Recently I decided to drastically improve my diet. Basically will be eating vegen (no eggs, fish, poultry, meat, or dairy). I am looking forward to seeing if this makes any difference. I'm not quite brave enough yet to just stop using all topicals, since I'm afraid I'll have a breakout. But hopefully this diet will cause some improvement.

Share this post


Link to post
Share on other sites
So, before I ever started treating acne I only had a very mild case. Now whenever I apply benzoyl and clindamycin my acne gets somewhat better but it never gets to be as good as it was before I ever started treating it. Could it be that somehow using topicals hinders the body's own immune response? Also perhaps benzoyl peroxide promotes inflammation, thereby making acne worse? What do you think?

Some people do report increased breakouts from acne medications. I know that I personally have adverse effects from a few select commercial topicals.

Recently I decided to drastically improve my diet. Basically will be eating vegen (no eggs, fish, poultry, meat, or dairy). I am looking forward to seeing if this makes any difference. I'm not quite brave enough yet to just stop using all topicals, since I'm afraid I'll have a breakout. But hopefully this diet will cause some improvement.

Why do you think vegan diets are healthy?

Share this post


Link to post
Share on other sites
So, before I ever started treating acne I only had a very mild case. Now whenever I apply benzoyl and clindamycin my acne gets somewhat better but it never gets to be as good as it was before I ever started treating it. Could it be that somehow using topicals hinders the body's own immune response? Also perhaps benzoyl peroxide promotes inflammation, thereby making acne worse? What do you think?

Some people do report increased breakouts from acne medications. I know that I personally have adverse effects from a few select commercial topicals.

Recently I decided to drastically improve my diet. Basically will be eating vegen (no eggs, fish, poultry, meat, or dairy). I am looking forward to seeing if this makes any difference. I'm not quite brave enough yet to just stop using all topicals, since I'm afraid I'll have a breakout. But hopefully this diet will cause some improvement.

Why do you think vegan diets are healthy?

I am not saying vegan diets are healthy. I just think perhaps I was eating a bit too much milk and meet. Previously I was eating bacon, eggs, steak, every day. If I see improvement cutting all this stuff out, I'll know that maybe one of these things is causing and adverse effect.

So, before I ever started treating acne I only had a very mild case. Now whenever I apply benzoyl and clindamycin my acne gets somewhat better but it never gets to be as good as it was before I ever started treating it. Could it be that somehow using topicals hinders the body's own immune response? Also perhaps benzoyl peroxide promotes inflammation, thereby making acne worse? What do you think?

Some people do report increased breakouts from acne medications. I know that I personally have adverse effects from a few select commercial topicals.

Did you break a formulation of benzoyl peroxide? I think I might be breaking out to netrogena on the spot.

Share this post


Link to post
Share on other sites
So, before I ever started treating acne I only had a very mild case. Now whenever I apply benzoyl and clindamycin my acne gets somewhat better but it never gets to be as good as it was before I ever started treating it. Could it be that somehow using topicals hinders the body's own immune response? Also perhaps benzoyl peroxide promotes inflammation, thereby making acne worse? What do you think?

Recently I decided to drastically improve my diet. Basically will be eating vegen (no eggs, fish, poultry, meat, or dairy). I am looking forward to seeing if this makes any difference. I'm not quite brave enough yet to just stop using all topicals, since I'm afraid I'll have a breakout. But hopefully this diet will cause some improvement.

Take it from me, I speak from experience.

YES, it will make your face worse.

Acne medication works by bringing all the imperfections to the surface and then getting rid of it.

IT WILL GET WORSE BEFORE IT GETS BETTER!

Share this post


Link to post
Share on other sites

Yeah, I started getting cysts when using acne medication. On top of that, my skin is not the same as before anymore. Compare the skin on your arm to the skin of your face. It should have the same texture. But mine is not the same anymore. It's sad.

Share this post


Link to post
Share on other sites
I am not saying vegan diets are healthy. I just think perhaps I was eating a bit too much milk and meet. Previously I was eating bacon, eggs, steak, every day. If I see improvement cutting all this stuff out, I'll know that maybe one of these things is causing and adverse effect.

Well, just don't do it by eating more processed grains and vegan faux foods.

Share this post


Link to post
Share on other sites

Although topicals like benzoyl peroxide can kill bacteria, they can also irritate your skin, causing swelling and inflammation, which basically does make acne worse. Never trust a topical when it claims to make acne worse before it gets better (unless its an antibiotic)...what its really doing is irritating your skin and some people's skin get used to that medication and puts up with irritation and some people's skin doesnt.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×